Mississippi, 2005

Damaging Wind in Mississippi, April 22, 2005

April 22, 2005 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 22, 1:59 PM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Apr 22, 1:59 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CDT FRI APR 22 2005

.DISCUSSION...
STRONG MID LEVEL HIGH CAUSING STRONG CAPPING ACROSS THE AREA
FROM NW TO SE(HIGH BRIDGING THE FRONT). LINE OF SH/TS WILL BE VERY
SMALL IF ANYTHING. SEVERE TS ARE NOT GOING TO BE EXPECTED AFTER
SUNSET SINCE MOST FORCING IS BEING CREATED BY BUOYANCY OVER OUR
AREA. OVER THE LCH AND JAN AND MOB AREAS MORE DYNAMIC SUPPORT WILL
BE AVAILABLE FOR EVENING TS.

&&

.MARINE...
NORTHERLY WINDS WILL BEGIN TO HOWL OVER THE WATERS AS THE COLD
FRONT PASSES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  54  68  41  69 /  30   0   0   0
BTR  55  71  42  70 /  30   0   0   0
MSY  62  72  49  70 /  30   0   0   0
GPT  59  71  42  69 /  30   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...SEVERE THUNDERSTORM WATCH UNTIL 7PM FOR EXTREME SOUTHWESTERN
MISSISSIPPI MSZ068>071.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY IN EFFECT FOR
ALL COASTAL WATERS TONIGHT AND SATURDAY.

&&

17
Hazardous weather outlook, Apr 22, 10:00 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT FRI APR 22 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-231100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL CAUSE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A
FEW OF THE STORMS COULD BECOME STRONG WITH AN ISOLATED SEVERE
THUNDERSTORM POSSIBLE. THE PRIMARY HAZARDS WITH ANY SEVERE
THUNDERSTORMS WILL BE STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TUESDAY. NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

17

In the hours before

Special weather statement, Apr 22, 5:14 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
614 PM CDT FRI APR 22 2005

LAZ034-230012-
POINTE COUPEE LA-
614 PM CDT FRI APR 22 2005

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN ST. LANDRY PARISH NEAR PALMETTO.
THIS THUNDERSTORM IS MOVING TO THE SOUTHEAST AT 30 MPH...AND WILL
AFFECT AREAS IN AND NEAR LIVONIA THROUGH 715 PM CDT.  THIS
THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GUSTING TO
50 MPH...AND FREQUENT LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.

32
Local storm report, Apr 22, 6:12 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             LOTTIE                  30.56N 91.64W
04/22/2005  1.75 INCH        POINTE COUPEE      LA   EMERGENCY MNGR

            GOLF BALL SIZE HAIL AND QUARTER SIZE HAIL.

&&

LBUCKLIN
Local storm report, Apr 22, 7:02 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
802 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             LOTTIE                  30.56N 91.64W
04/22/2005  1.75 INCH        POINTE COUPEE      LA   EMERGENCY MNGR

            GOLF BALL SIZE HAIL AND QUARTER SIZE HAIL.

0740 PM     HAIL             MCCOMB                  31.25N 90.47W
04/22/2005  0.25 INCH        PIKE               MS   EMERGENCY MNGR

0745 PM     HAIL             3 W SUMMIT              31.28N 90.52W
04/22/2005  0.75 INCH        PIKE               MS   AMATEUR RADIO

&&

PGRIGSBY
Local storm report, Apr 22, 7:04 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
804 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             LOTTIE                  30.56N 91.64W
04/22/2005  1.75 INCH        POINTE COUPEE      LA   EMERGENCY MNGR

            GOLF BALL SIZE HAIL AND QUARTER SIZE HAIL.

0740 PM     HAIL             MCCOMB                  31.25N 90.47W
04/22/2005  0.25 INCH        PIKE               MS   EMERGENCY MNGR

0745 PM     HAIL             3 W SUMMIT              31.28N 90.52W
04/22/2005  0.75 INCH        PIKE               MS   EMERGENCY MNGR

&&

PGRIGSBY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walthall

When
April 22, 7:10 PM CST
Where
Walthall County, 5 mi N of Salem
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.300, -90.117

Power lines were blown down in the Sartinville area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442976.